Alert archive / Texas / Red Flag Warnings in 2024
Red Flag Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 30, 2024, 2:55 PM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 12 counties in Texas. It took effect at Mar 31, 2024, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2024, 2:55 PM CDT (19:55 UTC)
- In effect from
- Mar 31, 2024, 11:00 AM CDT
- Expired
- Mar 31, 2024, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2900 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WWUS84 KAMA 301955 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 255 PM CDT Sat Mar 30 2024 OKZ001>003-TXZ001>003-006-007-011-012-016-017-310400- /O.UPG.KAMA.FW.A.0009.240331T1600Z-240401T0200Z/ /O.NEW.KAMA.FW.W.0009.240331T1600Z-240401T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Hartley-Moore- Oldham-Potter-Deaf Smith-Randall- 255 PM CDT Sat Mar 30 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR THE WESTERN AND NORTHERN PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 9 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Hartley...Moore... Oldham... Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...3 to 7. * Timing...11 AM through 9 PM CDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ004-008-013-310400- /O.NEW.KAMA.FW.W.0009.240331T1600Z-240401T0200Z/ Ochiltree-Hutchinson-Carson- 255 PM CDT Sat Mar 30 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE CENTRAL PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 9 PM CDT Sunday. * Affected Area...In Texas...Ochiltree...Hutchinson and Carson. * 20 Foot Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...2 to 4. * Timing...11 AM through 9 PM CDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ005-310400- /O.NEW.KAMA.FW.A.0010.240331T1600Z-240401T0200Z/ Lipscomb- 255 PM CDT Sat Mar 30 2024 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LIPSCOMB COUNTY... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Sunday morning through Sunday evening. * Affected Area...In Texas...Lipscomb. * 20 Foot Winds...Southwest 10.0 to 20.0 mph with gusts up to 30.0 mph. * Relative Humidity...As low as 13 percent. * Red Flag Threat Index...1 to 3. * Timing...11 AM through 9 PM CDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
201 WWUS84 KAMA 310333 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1033 PM CDT Sat Mar 30 2024 OKZ001>003-TXZ001>004-006>008-011>013-016-017-311545- /O.CON.KAMA.FW.W.0009.240331T1600Z-240401T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- 1033 PM CDT Sat Mar 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR THE WESTERN AND NORTHERN PANHANDLES... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley... Moore...Hutchinson...Oldham...Potter...Carson...Deaf Smith and Randall. * 20 Foot Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...3 to 7. * Timing...11 AM through 9 PM CDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ005-311545- /O.CON.KAMA.FW.A.0010.240331T1600Z-240401T0200Z/ Lipscomb- 1033 PM CDT Sat Mar 30 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LIPSCOMB COUNTY... * Affected Area...In Texas...Lipscomb. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Red Flag Threat Index...1 to 3. * Timing...11 AM through 9 PM CDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
273 WWUS84 KAMA 310808 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 308 AM CDT Sun Mar 31 2024 TXZ005-310915- /O.CAN.KAMA.FW.A.0010.240331T1600Z-240401T0200Z/ Lipscomb- 308 AM CDT Sun Mar 31 2024 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LIPSCOMB COUNTY... The National Weather Service in Amarillo has cancelled the Fire Weather Watch. The winds and RH are not sufficient for Red Flag Warning thus the Fire Watch is canceled. $$ OKZ001>003-TXZ001>004-006>008-011>013-016-017-312015- /O.CON.KAMA.FW.W.0009.240331T1600Z-240401T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- 308 AM CDT Sun Mar 31 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR THE WESTERN AND NORTHERN PANHANDLES... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley... Moore...Hutchinson...Oldham...Potter...Carson...Deaf Smith and Randall. * 20 Foot Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...3 to 7. * Timing...11 AM through 9 PM CDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
288 WWUS84 KAMA 311937 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 237 PM CDT Sun Mar 31 2024 OKZ001>003-TXZ001>004-006>008-011>013-016-017-010200- /O.CON.KAMA.FW.W.0009.000000T0000Z-240401T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- 237 PM CDT Sun Mar 31 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND NORTHERN PANHANDLES... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley... Moore...Hutchinson...Oldham...Potter...Carson...Deaf Smith and Randall. * 20 Foot Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...3 to 7. * Timing...11 AM through 9 PM CDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 2:43 PM CDT, 12 minutes earlier.
Area forecast discussion, Mar 30, 2:43 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
243 PM CDT Sat Mar 30 2024
...New SHORT TERM, LONG TERM, FIRE WEATHER...
.SHORT TERM...
(This evening through Sunday night)
Issued at 241 PM CDT Sat Mar 30 2024
Weak cold front clipped the area and winds have shifted southerly
with warmer air pushing in and highs climbing to the 80s. Winds are
a bit breezy in the 15 to 25 mph range with gusts up to 35 mph. This
will mainly pose elevated Fire Weather conditions today. Southwest
winds will start up in the southwest portion of the FA, and they
will expand eastward this evening, bringing lower RH values to the
whole area. This will continue on Sunday with fairly similar highs
to today, maybe a few degrees cooler, and a pretty good drop in
relative humidity. Strong surface gradients will support winds 25-
35 mph with gust up to 50 mph. And with RH values dropping into the
low teens to possibly single digits, we'll be dealing with critical
Fire Weather for portions of the Panhandles on Sunday. In unique
fashion, upper level trough will continue to approach the Panhandles
Sunday evening into overnight, and we'll maintain southerly flow and
lower RH values overnight, but the cold front that typically arrives
in the evening during these setups, isn't progged to reach the area
until mid Monday morning.
Weber
&&
.LONG TERM...
(Monday through next Friday)
Issued at 241 PM CDT Sat Mar 30 2024
Upper trough approaches the Panhandles and a cold front will be
approaching mid morning with the northern Panhandles having a wind
shift out of the north. To the south, we have a well stacked jet
and decent surface gradients to support breezy to possibly windy
conditions to the south. RH values are expected to be in the 20-25
percent range, but given the stronger winds to the south, elevated
to possibly critical Fire Weather is still possible. To the east in
OK a dryline is expected to set up with severe weather on the east
side of the dryline. We'll keep an eye on this dryline, but right
now, it looks to be solidly out of our area and our severe threat
should not be an issue. However, inverted V soundings may set up
over the Panhandles and we could have some high based thunderstorms
Monday afternoon and evening, mainly across the northern Panhandles.
Monday night temperatures will start to drop as the colder air
pushed into the area. Lately the models have pulled back on the
magnitude of this cold air, and we may not see winter precipitation.
Winds, are still expected to breezy out of the north on Tuesday all
day. Highs on Tuesday are currently in the upper 50s to lower 60s
and that might be a little aggressive. We'll keep an eye on the
temperatures, as the southwest may not be as cold if the system
manages to exit quicker.
Wednesday through Friday high pressure will return to the Panhandles
with warm and dry conditions, and a possible return of elevated to
possibly critical Fire Weather.
Weber
&&
.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Mar 30 2024
VFR conditions are expected at all TAF sites over the next 24
hours. KGUY is currently MVFR as of TAF issuance, but visible
satellite suggest that clouds should be breaking up soon, and
south winds will take over soon, pushing drier air to the area.
Overall, the south winds will dominate the TAF period, with winds
15-25 kts gusting to 35kts in the 20z-01z time period. Winds will
still be south to southwest after they weaken. Winds are expected
to begin to pick up again towards the end of the TAF period,
southwest winds 20-25kts gusting up to 40kts can be expected
tomorrow afternoon. After 05z tonight LLWS will be possible
mainly out of the southwest around 40kts for the KDHT and KGUY TAF
sites.
Weber
&&
.FIRE WEATHER...
Issued at 241 PM CDT Sat Mar 30 2024
We were slow to warm up today and get the south winds going, but now
have started to see signs of those winds and RFTI's creeping up into
the elevated for the southwest. Winds will expand more
southwesterly across the area later this evening and help push the
RH values lower, and hold them pretty low overnight. RH recoveries
may only be in the 30 to 50 percent range, and we'll be moving into
tomorrow with those winds continuing to pick up in the afternoon. RH
values on Sunday look to drop into the mid to possibly low teens
with sustained winds in the central to western Panhandles ranging
from 20 to 30 mph. This will support RFTI's that range from 2-6,
with 3-5 average. Base on the state of the fuels staring to
approach/exceed the 70th percentile there are some areas that we can
expect critical Fire Weather. The central and southeast are
possible, but don't quite have the strongest winds to support much
more than elevated.
A delayed cold front that's expected to arrive Monday afternoon,
looks to keep the southwest winds going, and on the breezy to windy
side across the southern Panhandle. This may result in elevated to
critical Fire Weather once again on Monday. Right now RH is still a
bit high, so it would be all wind driven, but the wind RFTI could be
4 to 5, so elevated is likely, with critical possible.
A break in Fire Weather Tuesday with the cold air out of the north.
That being said, we do have some drier air out of the north and we
could manage some RFTI's of 1 to maybe 2, but it will still be a
cool day temperature wise.
Quiet Thursday with a return of elevated Fire Weather possible in
the west on Friday.
Weber
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 53 80 52 72 / 0 0 0 40
Beaver OK 46 83 48 70 / 0 0 0 40
Boise City OK 45 75 42 60 / 0 0 0 60
Borger TX 54 84 53 76 / 0 0 0 50
Boys Ranch TX 49 80 48 72 / 0 0 0 40
Canyon TX 52 80 50 72 / 0 0 0 30
Clarendon TX 55 82 55 76 / 0 0 10 30
Dalhart TX 45 77 42 66 / 0 0 0 50
Guymon OK 46 80 45 65 / 0 0 0 50
Hereford TX 50 80 50 71 / 0 0 0 20
Lipscomb TX 51 83 54 74 / 0 0 0 40
Pampa TX 53 82 53 75 / 0 0 0 40
Shamrock TX 53 83 55 78 / 0 0 10 40
Wellington TX 54 83 55 79 / 0 0 10 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 11 AM to 9 PM CDT Sunday for TXZ001>004-
006>008-011>013-016-017.
Fire Weather Watch from Sunday morning through Sunday evening
for TXZ005.
OK...Red Flag Warning from 11 AM to 9 PM CDT Sunday for OKZ001>003.
&&
SHORT TERM...89
LONG TERM....89
AVIATION...89Hazardous weather outlook, Mar 30, 2:45 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 245 PM CDT Sat Mar 30 2024 OKZ001>003-TXZ001>020-317-310745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 245 PM CDT Sat Mar 30 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Elevated fire weather continues for the southwest Panhandles this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to critical fire weather conditions are likely on Sunday due to breezy winds and low relative humidity. A Fire Weather Watch and Red Flag Warning has been issued for various portions of the areas of concern. Thunderstorms will be possible on Monday. Thunderstorms are not expected to reach severe criteria at this time. Elevated fire weather conditions may return on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions this evening and Sunday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:55 PM CDT | Fire Weather Watch | AMA | Lipscomb | 12 hr |
Nearby
Red Flag Warnings in Texas, 2024Red Flag Warnings in Oklahoma, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.